This site is designed for educational purposes only and
is not engaged in rendering medical advice or professional services.
The information provided at this web site is of a general nature
and is not intended to take the place of a physician's advice.
We encourage individuals to discuss what they find on this site
with their healthcare providers.
The answer above was provided by a volunteer, based solely on their experiances and thoughts. These volunteers do not get paid and are not responsible for the accuracy of their responses. IF you disagree with a response, let us know and we will look into it.
The query string is topicid=12&id=2922&sr=1
- Question: My wife has a brain tumor and was treated for it with radiotherapy and chemotherapy. This shrank
it, and it remained stable for 5 years, then last year it came back. They operated on her head and
removed as much as they could; they then placed chemo flakes in her head, and are now treating
her with chemo. After the operation, it left her weak down her left side, and she had to learn to
walk again. Everything was fine up until 3 weeks ago, and now she has become weak again, and
struggles to walk again. We contacted the doctor, who checked her platelets. He told us they were
very low, 71, and has given her steriods. My question to you is...... could the platelets make her
that weak down her left side, or is it something else.
Changes in steroid levels can do this as can swelling for any reason,
bleeding into the tumor space, dead tissue (necrosis), or even recurrent
Paul M. Zeltzer MD
Co-Director WholeChildLA Pain Program
Clinical Professor in Neurosurgery
David Geffen School of Medicine at UCLA